Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS La Crosse, WI

July 10, 2008Richland County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 10, 2008, 4:04 PM CDT for Richland County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 4:04 PM CDT (21:04 UTC)
Expired
Jul 10, 2008, 4:45 PM CDT
In force
41 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Richland County, WI

The radar

The La Crosse radar (KARX), 90 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:27 PM CDTTSTM WND DMG4 W Ithaca, WILARGE TREES DOWN ON HUSTLERS RIDGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 102104
SVRARX
WIC103-102145-
/O.NEW.KARX.SV.W.0113.080710T2104Z-080710T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
404 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 445 PM CDT

* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  ROUGHLY ALONG A LINE EXTENDING FROM HILLSBORO TO LA FARGE TO 11
  MILES SOUTHWEST OF LA FARGE...MOVING SOUTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RICHLAND CENTER AROUND 420 PM...

POWER LINES AND TREE DAMAGE HAVE BEEN REPORTED IN VIROQUA IN VERNON 
COUNTY WITH THESE STORMS.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
      4319 9043 4320 9044 4321 9053 4329 9067
      4356 9066 4356 9031 4356 9019 4317 9019
TIME...MOT...LOC 2104Z 309DEG 49KT 4369 9042 4354 9049
          4342 9070

$$

BINAU
3 follow-up statements
000 
WWUS53 KARX 102119
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 PM CDT THU JUL 10 2008

WIC103-102145-
/O.CON.KARX.SV.W.0113.000000T0000Z-080710T2145Z/
RICHLAND WI-
418 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR RICHLAND COUNTY...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM WONEWOC TO RICHLAND CENTER...
MOVING SOUTHEAST AT 55 MPH.

3 MILES NORTHEAST OF WESTBY EXPERIENCED WINDS TO 58 MPH AND SIDING 
OFF A HOUSE AT 355 PM.

DAMAGING WINDS FROM 55 TO 65 MPH HAVE BEEN REPORTED WITH THIS LINE 
OF STORMS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL SOUTHEASTERN RICHLAND COUNTY AT 430 PM
  RURAL EXTREME SOUTHEASTERN RICHLAND COUNTY AT 440 PM

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
      4319 9043 4320 9044 4321 9053 4329 9067
      4356 9066 4356 9031 4356 9019 4317 9019
TIME...MOT...LOC 2118Z 309DEG 49KT 4356 9022 4341 9030
          4329 9051

$$

BINAU
000 
WWUS53 KARX 102138
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT THU JUL 10 2008

WIC103-102145-
/O.CON.KARX.SV.W.0113.000000T0000Z-080710T2145Z/
RICHLAND WI-
438 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN RICHLAND COUNTY...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM REEDSBURG TO SPRING GREEN TO 
MUSCODA...MOVING SOUTHEAST AT 51 MPH.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
      4319 9043 4320 9044 4321 9053 4329 9067
      4341 9046 4356 9038 4356 9019
TIME...MOT...LOC 2138Z 295DEG 45KT 4348 8993 4329 9006
          4323 9037

$$

BINAU
000 
WWUS53 KARX 102145
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT THU JUL 10 2008

WIC103-102155-
/O.EXP.KARX.SV.W.0113.000000T0000Z-080710T2145Z/
RICHLAND WI-
445 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
EXPIRES AT 445 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING REMAINS SEVERE BUT WILL LIKELY
MOVE OUT OF THE WARNED AREA SHORTLY. THIS WARNING WILL BE ALLOWED TO 
EXPIRE ON TIME. THE FAR SOUTHEAST CORNER OF THE COUNTY WILL LIKELY 
SEE WINDS TO 50 MPH THROUGH 455 PM...BUT THE SEVERE THREAT FOR THE 
REST OF THE COUNTY HAS DIMINISHED.

LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
      4319 9043 4320 9044 4321 9053 4329 9067
      4341 9046 4356 9038 4356 9019
TIME...MOT...LOC 2145Z 295DEG 45KT 4343 8982 4324 8996
          4318 9027

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:17 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 10, 2:17 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
217 PM CDT THU JUL 10 2008

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA AND SEVERE THREATS
TONIGHT THRU FRIDAY NIGHT...HEAT INDICES ON FRIDAY.

18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER EASTERN MT WITH
TROUGHING TO THE SOUTH INTO CO AND A WARM FRONTAL BOUNDARY TO THE
SOUTHEAST ACROSS ND TO CENTRAL MN/SOUTHERN WI. WARM...UNSTABLE
AIRMASS...WITH LAPS SFC BASED CAPE IN THE 1.5K TO 3.5K J/KG RANGE...
SOUTH OF THIS BOUNDARY ACROSS SOUTHERN MN/MUCH OF IA. THIS AIRMASS
FEEDING/LIFTING INTO A COUPLE OF CONVECTIVE COMPLEXES EARLY THIS
AFTERNOON. ONE LESSER ORGANIZED OVER EASTERN IA/SOUTHERN WI/NORTHERN
IL...BUT STILL GENERATING STRONG TO SEVERE STORMS JUST SOUTH OF THE
FORECAST AREA. THE OTHER...MORE ORGANIZED AND DROPPING SOUTHEAST
ALONG THE BOUNDARY...GENERATING SEVERE STORMS WITH LARGE HAIL/
DAMAGING WINDS NEAR KMSP. THIS COMPLEX OF STORMS ABOUT TO MOVE
SOUTHEAST ACROSS THE FORECAST AREA DURING THE MID AFTERNOON HOURS.

NO ISSUES NOTED WITH 10.12Z NAM/GFS INITIALIZATIONS. NAM/GFS
SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...BUT FOR SOME
USUAL MESO-SCALE/CONVECTION DIFFERENCES. GFS LOOKS TO SUFFER
CONVECTIVE FEEDBACK OVER WI TONIGHT...WITH A 53 UNIT VORTICITY
MAXIMA OVER EAST CENTRAL WI AT 06Z. DPROG/DT OF 500MB HGTS AT
10.12Z SHOWED NAM/GFS WITH RATHER GOOD RUN-TO-RUN CONSISTENCY AND
LITTLE TRENDING FROM THEIR 09.12Z AND 08.12Z RUNS. AT THE SURFACE...
FRONTAL PASSAGE FRI NIGHT LOOKS HAVE TRENDED ABOUT 3HRS SLOWER THAN
THE RUNS OF 09.12Z...WHICH IS NOW VERY SIMILAR TO THE TIMING OF THE
ECMWF/UKMET RUNS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS
REASONABLE WITH THE SFC MASS FIELDS ACROSS THE NORTH CENTRAL CONUS.
A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE
CENTRAL CONUS...WHILE NAM RUNS OF 09.12Z THRU 10.12Z WERE BETTER
WITH THE CONVECTIVE COMPLEX/PRECIP ACROSS MN THIS MORNING. PER WV
IMAGERY...BOTH MODELS APPEAR REASONABLE WITH THE SHORTWAVE FEATURES
ACROSS CAN/NORTHERN CONUS. LEANED TOWARD NAM THIS CYCLE WITH ITS
BETTER PERFORMANCE ON UPPER MIDWEST CONVECTION THE PAST 24HRS AND
GFS LOOKING TO DEVELOP CONVECTIVE FEEDBACK TONIGHT. HOWEVER...BEYOND
TONIGHT FAVORING ONE OVER THE OTHER LOOKS TO HAVE LITTLE IMPACT ON
THE SENSIBLE WEATHER. SHORT TERM FORECAST CONFIDENCE AVERAGE TO
GOOD THIS CYCLE.

IN THE SHORT TERM...DISTANCE-SPEED TOOL APPLIED TO CONVECTION JUST
NORTHWEST OF THE FORECAST AREA HAS IT SOUTHEAST OF THE FORECAST
AREA BY THIS EVENING. HOWEVER...THIS COMPLEX WILL LAY OUT AN OUTFLOW
BOUNDARY TO ITS SOUTHWEST/ENHANCE THE WARM FRONTAL BOUNDARY ALREADY
IN PLACE. SOUTH SFC FLOW AND SOUTHWEST 850MB FLOW OF MOIST UNSTABLE
AIR WILL CONTINUE INTO/OVER THIS BOUNDARY TONIGHT. RAISED SHRA/TSRA
CHANCES MOST AREAS...ESPECIALLY THIS EVENING WITH GREATER LINGERING
INSTABILITY AND A PORTION OF THE LOW LEVEL JET POINTED AT THE AREA.
THE WARM FRONT/OUTFLOW BOUNDARY LIFTS NORTH OF THE AREA LATER
TONIGHT/FRI MORNING. LITTLE REMAINS FOR A FOCUS FOR CONVERGENCE/
LIFT/CONVECTIVE INITIATION OVER THE AREA FOR MUCH OF FRI. A VERY
WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR FRI
WITH MODEL SOUNDINGS INDICATING LITTLE IN THE WAY OF CAPPING ALOFT.
ARX WRF...GFS...SREF INDICATING BROAD SOUTHERLY FLOW AND WEAK SFC-
850MB IN THIS AIRMASS...WITH LACK OF A CAP AND MIXED LAYER CAPES OF
1.5K TO 2.5K J/KG MAY BE ENOUGH TO INITIATE CONVECTION IN THE WARM
SECTOR DURING THE AFTERNOON. ADDED A SMALL TSRA CHANCE TO FRI
AFTERNOON FOR NOW.

AIRMASS OVER THE AREA ON FRI WILL BE VERY WARM/MUGGY. COMBINATION OF
TEMPS IN THE UPPER 80S/LOWER 90S AND DEW POINTS IN THE UPPER 60S/
LOWER 70S WILL PUSH HEAT INDICES INTO THE 95-100 DEGREE RANGE. ANY
FURTHER RISE OF EITHER THE DEW POINTS OR TEMPS WOULD SEND INDICES
INTO ADVISORY RANGE. MID CREW WILL HAVE TO CONTINUE TO EVALUATE
LATEST TEMP/DEW POINT TRENDS AND NEED FOR HEAT ADVISORY FRI
AFTERNOON.

BY FRI NIGHT...A VIGOROUS UPPER TROUGH/SHORTWAVE MOVING ACROSS
SOUTHERN CAN AND SFC LOW LIFTING OUT OF THE NORTHERN PLAINS WILL
DRIVE A STRONG COLD FRONT WILL BE PUSHING INTO THIS AIRMASS DURING
THE AFTERNOON...BUT WEST OF THE FORECAST AREA. FRONT EXPECTED TO
TRIGGER A LINE OF STRONG/SEVERE STORMS DURING THE AFTERNOON ACROSS
WESTERN MN/IA. LATEST MODEL/ ENSEMBLE CONSENSUS HAS THE FRONT MOVING
INTO THE FORECAST AREA AFTER 03Z SAT. SLIGHT RISK SEVERE CENTERED ON
FRI EVENING STILL ON TRACK...SEE SWODY2 FOR MORE DETAILS. HOWEVER...
THE SLIGHTLY SLOWER FRONTAL TIMING MAY SPARE THE FORECAST AREA THE
BRUNT OF SEVERE STORM POTENTIAL ACCOMPANYING THIS FRONTAL PASSAGE...
WITH CAPE BEGINNING TO DIMINISH DURING THE MID EVENING HOURS. FRONT
USHERS COOLER...DRIER...STABLE AIRMASS ACROSS THE AREA FOR THE
WEEKEND. DEW POINTS FOR MUCH OF SAT THRU SUN NIGHT EXPECTED TO BE IN
THE 50S PERHAPS SOME UPPER 40S...FOR A MUCH MORE COMFORTABLE...
QUIETER WEEKEND WEATHER-WISE. PREVIOUS FORECAST INCLUDED A SMALL
-SHRA/-TSRA CHANCE OVER THE NORTHEAST END OF THE FORECAST AREA FOR
SUN AFTERNOON. THIS CONTINUES TO LOOK REASONABLE WITH MODEL SOUNDING
SHOWING SOME WEAK INSTABILITY WITH DIURNAL WARMING UNDER THE 850-
700MB COLD POOL.

GENERALLY FAVORED A BLEND OF GFS-MAV/NAM-MET MOS LOWS FOR TONIGHT/
FRI NIGHT/SAT NIGHT. FAVORED WARMER GFS GUIDANCE HIGHS FRI. GUIDANCE
HIGHS SIMILAR AND LOOK REASONABLE FOR SAT. USED A BLEND OF 10.12Z
GFS MEX...10.00Z GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS
SUN/SUN NIGHT.

.LONG TERM...MONDAY THROUGH THURSDAY

10.00Z MEDIUM RANGE MODELS/ENSEMBLE MEAN IN REASONABLY GOOD
AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE MON THRU
THU PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ON THE GOOD SIDE
THIS CYCLE. TREND LOOKS TO BE TOWARD A BIT STRONGER SHORTWAVE TROUGH
ACROSS CENTRAL CAN ON TUE...BUT THIS WELL NORTH OF THE FORECAST
AREA. CANADIAN HIGH DRIFTS OVER THE AREA MON...MOVING EAST OF THE
AREA TUE. SOUTHERLY RETURN FLOW SPREADS ACROSS THE AREA TUE WITH AN
INCREASE OF SFC-850MB MOISTURE. MOISTURE/INSTABILITY AXIS REMAINS
WEST OF THE FORECAST AREA UNTIL TUE NIGHT...THUS MON/TUE LOOKING
DRY. RIDGING ALOFT FLATTENS FOR MID-WEEK WITH STRONGER TROUGHING
DEVELOP IN THE NORTHERN PLAINS FOR WED/THU. SFC-850MB TROUGH/FRONT
SLIDES INTO/ ACROSS THE AREA DURING THIS PERIOD...WITH MOISTURE/
INSTABILITY CONTINUING TO INCREASE ACROSS THE AREA AHEAD OF THESE
FEATURES. SHRA/TSRA CHANCES INCREASE FROM TUE NIGHT INTO THU...AND
PREVIOUS GRID-SET ALREADY HAD MUCH OF THIS RATHER WELL DETAILED.
TEMPERATURES START THE PERIOD BELOW NORMAL ON MON...RETURNING TO
NEAR/ABOVE NORMAL IN THE SOUTHERLY FLOW FOR TUE-THU. USED A BLEND OF
GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE
PERIOD.

&&

.AVIATION...TONIGHT AND FRIDAY

THUNDERSTORMS MOVING INTO THE AREA AT THE BEGINNING OF THE PERIOD...
AND PERIODIC THUNDER SHOULD IMPACT TAF SITES THROUGH REMAINDER OF
THE AFTERNOON. AFTER COMPLEX MOVES THROUGH...SHOULD SEE DRY
WEATHER...HOWEVER IT IS POSSIBLE FOR MORE SHOWERS/STORMS TO DEVELOP
LATE TONIGHT/EARLY FRIDAY MORNING ALONG BOUNDARY FORMED FROM TODAY/S
STORMS. THIS IS QUITE UNCERTAIN AT THIS POINT SO CONTINUED TO JUST
MENTION CB/S IN THE TAFS. WHILE BOUNDARY LAYER WILL BE VERY MOIST...
DEWPOINTS MID TO UPPER 60S AND LOW TEMPERATURES AROUND 70 DEGREES...
NIGHT-TIME INVERSION WILL DEVELOP. THINKING IS THAT VISIBILITIES
WILL BE REDUCED AT LEAST TO MVFR CATEGORY FOR A FEW HOURS IN THE
MORNING. THEN...DRY FOR MUCH OF THE DAY FRIDAY...HOWEVER STRONG COLD
FRONT WILL TRACK ACROSS THE TAF SITES FRIDAY EVENING. THIS FRONT
WILL CAUSE THE DEVELOPMENT OF THUNDERSTORMS...SOME MAY BE STRONG TO
SEVERE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

AVIATION..........BROOKS
SHORT/LONG TERM...RRS
Hazardous weather outlook, Jul 10, 3:21 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT THU JUL 10 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
321 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL MOVE SOUTHEAST THROUGH THE AREA THIS
AFTERNOON. SEVERE STORMS ARE POSSIBLE WITHIN THIS COMPLEX...WITH
DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN BEING THE MAIN
THREATS. THE CORRIDOR OF THE AREA THAT WILL MAINLY BE AFFECTED WILL
BE NORTH OF A PRESTON MINNESOTA TO LANCASTER WISCONSIN LINE AND SOUTH
OF OSSEO TO BIG FLATS WISCONSIN LINE. AFTER 4 PM...THE SEVERE WEATHER
WILL BE LIMITED TO EXTREME SOUTHEAST MINNESOTA...EXTREME NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN AND WILL BE OUT OF THE AREA BY 7 PM.

THERE WILL BE A BREAK...HOWEVER MORE STORMS MAY DEVELOP OVERNIGHT...
WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN BEING THE
MAIN THREATS. IT IS STILL UNCERTAIN HOWEVER THE TIMING AND AREAL
EXTENT OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM
DEVELOPMENT UNTIL LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO
INITIATE ALONG A COLD FRONT APPROACHING THE AREA. FAVORABLE
INSTABILITY AND WIND PROFILES SUPPORT A DISTINCT POSSIBILITY FOR
SEVERE STORMS. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WOULD BE THE PRIMARY THREATS. THE MOST FAVORABLE TIME SHOULD BE
FRIDAY EVENING AND PERHAPS THE EARLY MORNING HOURS OF SATURDAY...
ALTHOUGH THE ISOLATED TORNADO POTENTIAL FAVORS FRIDAY EVENING.

EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH
HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING.

THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS
TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM
POTENTIAL IN THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR ACTIVATION THROUGH 7 PM
ACROSS EXTREME SOUTHEAST MINNESOTA...EXTREME NORTHEAST IOWA...AND
SOUTHWEST WISCONSIN. SPOTTER GROUPS MAY ALSO BE NEEDED LATER TONIGHT
AND THEN AGAIN FRIDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

In the hours before

Local storm report, Jul 10, 3:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             ONALASKA                43.89N 91.22W
07/10/2008  E0.75 INCH       LA CROSSE          WI   PUBLIC

            ONALASKA HIGH SCHOOL

&&

DAVIS
Local storm report, Jul 10, 3:49 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND GST     1 S ROCKLAND            43.89N 90.92W
07/10/2008  E55 MPH          LA CROSSE          WI   PUBLIC

0344 PM     TSTM WND GST     2 S SPARTA              43.91N 90.81W
07/10/2008  E55 MPH          MONROE             WI   TRAINED SPOTTER

            REPORTED AT EXIT 25 ALONG INTERSTATE 90.

&&

SHEA
Local storm report, Jul 10, 3:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
350 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             NEWRY                   43.71N 90.82W
07/10/2008  E0.25 INCH       VERNON             WI   AMATEUR RADIO

            WIND GUSTS TO 50 MPH AS WELL.

&&

SHEA
Local storm report, Jul 10, 3:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
353 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     2 N CATARACT            44.11N 90.83W
07/10/2008                   MONROE             WI   TRAINED SPOTTER

            TREES DOWN.

&&

SHEA
Local storm report, Jul 10, 3:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     1 N SPARTA              43.96N 90.81W
07/10/2008  E50 MPH          MONROE             WI   TRAINED SPOTTER

            ALSO PEA SIZED HAIL.

&&

SHEA
Local storm report, Jul 10, 3:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND GST     8 W TOMAH               43.99N 90.66W
07/10/2008  E60 MPH          MONROE             WI   TRAINED SPOTTER

            AT CAMP GROUND NEAR FORT MCCOY.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:36 PM CDTSevere Thunderstorm WarningARXBuffalo54 min
Jul 10, 2:27 PM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau63 min
Jul 10, 3:16 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Vernon59 min
Jul 10, 3:27 PM CDTSevere Thunderstorm WarningARXTrempealeau15 min
Jul 10, 4:06 PM CDTSevere Thunderstorm WarningARXAdams, Juneau54 min
Jul 10, 4:58 PM CDTSevere Thunderstorm WarningARXAdams20 min
Jul 10, 6:40 PM CDTSevere Thunderstorm WarningARXGrant50 min
Jul 10, 6:44 PM CDTFlash Flood WarningARXGrant3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.